Florida, 2025Tornadoes and Flash Flooding in Florida, May 10 to 11, 2025
May 10 to 11, 2025 · NWS TAE · 8 events in 5 counties and zones
Steep mid level lapse rates along with sufficient instability and deep layer shear ahead of a cold front brought a couple of rounds of showers and thunderstorms to the region. Damaging wind gusts were reported across the Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $111,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Steep mid level lapse rates along with sufficient instability and deep layer shear ahead of a cold front brought a couple of rounds of showers and thunderstorms to the region. Damaging wind gusts were reported across the Florida panhandle. In addition, a couple of tornadoes were reported in Walton county and Holmes county. Flash flooding also occurred in portions of Bay and Washington counties. Rainfall amounts of 3-9 inches were measured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 10, 4:14 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, May 10, 4:14 AM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
614 AM EDT Sat May 10 2025
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 257 AM EDT Sat May 10 2025
Today is expected to kickoff a multi-day period of heavy rainfall
through early next week. A cutoff upper low west of the area will
meander slowly today with a weak surface low across the northern
Gulf coast. Precipitable water values near the 90th percentile for
this time of year will stream northward, leading to widespread rain
with pockets of heavy rainfall. Sufficient instability and shear
exists for a low end risk of severe weather, and the SPC has a
marginal risk (level 1 of 5) in place for most of the area. A
damaging wind gust or brief tornado cannot be ruled out with any
mesoscale boundary interactions, although this will be isolated if
it occurs at all.
The HRRR has struggled this morning with its depiction of the
ongoing convection south of Apalachicola. This convection is
expected to gradually weaken this morning. The focus is expected to
be on a growing area of convection near Mobile, which is forecast to
slide eastward through the day and reach the Florida panhandle later
this morning into the afternoon. This is where the greatest threat
of severe weather and flash flooding exists for today.
Heading into tonight, the overall environment will not change much,
and additional rounds of showers and thunderstorms are expected
across the area. Guidance is keying in on late tonight into early
Sunday morning as the start of the next significant round after
today.
&&
.SHORT TERM AND LONG TERM...
(Sunday through Friday)
Issued at 257 AM EDT Sat May 10 2025
The H5 low we've been chatting about the past several days will be
fully cut-off from the main flow to start the period. It's forecast
to nudge a little west during the day Sunday, which keeps our region
in a very moist environment with precipitable water values (PWATs)
of 1.6" to 1.8", or above the 90th percentile for this time of year.
Meanwhile, a fairly unidirectional flow will develop during the day
Sunday and bring yet another round of showers and storms to the
region. Given the unidirectional flow, moisture, and a lingering
front and there is the potential for training showers and storms
Sunday morning and again Sunday night into Monday. That said, there
remains uncertainty as to where these training showers and storms
will first develop before crawling east Sunday into Sunday night and
Monday. Most guidance suggests the showers/storms get started
between Panama City and Apalachicola early Sunday morning, but all
locations from the Panhandle to northern portions of Apalachee Bay
have the chance to be affected by training storms. And these
training storms will reach well into Alabama and Georgia as well.
Widespread rain totals remain between 3" to 6" across the region
with localized amounts of 10" or more on the table. A Flood Watch
has been issued for all of our region outside of the SE Florida
Big Bend through Monday morning to account for the potential for
isolated to scattered instances of flash flooding. More on that in
the Hydro section below.
There's also the potential for a few strong to severe thunderstorms
within the training convection Sunday into Sunday night. Damaging
winds remain the primary concern along with some hail. A tornado or
two cannot be ruled out. There's a Marginal Risk (Level 1 of 5) for
severe weather Sunday into Sunday night to account for this
potential.
The cut-off H5 low begins lifting out of the region early next week,
keeping rain chances in the forecast Monday and, to a lesser extent,
Tuesday before fully exiting the region by mid-week. An H5 ridge
takes over by the second half of the work week with widespread 90s
make an appearance to our region as early as Wednesday, but more
likely Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 613 AM EDT Sat May 10 2025
Multiple rounds of showers and thunderstorms are expected through
the period with generally MVFR ceilings. However, periods of IFR or
lower conditions are also expected with thunderstorms.
&&
.MARINE...
Issued at 257 AM EDT Sat May 10 2025
Moderate to fresh southerly to southeasterly winds continue in our
waters west of Apalachicola today where a Small Craft Advisory
remains in effect through the evening. Winds decrease below advisory
levels later tonight, but remain near cautionary levels through
Monday. Moderate southeasterly winds are expected across Apalachee
Bay through tomorrow. Rain chances remain high through the weekend
into Monday. Gusty winds and locally high seas can be expected in
the vicinity of any thunderstorms.
&&
.FIRE WEATHER...
Issued at 257 AM EDT Sat May 10 2025
There are minimal fire weather concerns expected through early next
week with wetting rain expected.
&&
.HYDROLOGY...
Issued at 257 AM EDT Sat May 10 2025
Confidence has increased enough to issue a Flood Watch for most
of our area starting this morning and lasting into early Monday
morning. While the greatest potential for isolated to scattered
instances of Flash Flooding remains centered on Sunday into
Sunday night, there's enough of a potential today to go ahead and
start it today.
A couple more rounds of heavy rain remain in the forecast today
through Monday. Widespread rainfall totals of 2" to 6" are forecast
the next couple of days. Locally higher amounts of 10" or more are
very possible. A Slight Risk (Level 2 of 4) for Excessive Rainfall
was introduced across the Florida Panhandle into Southeastern
Alabama today due to the rain we picked up there Friday and the
potential for several more inches of rain today; a Marginal Risk
(level 1 of 4) for Excessive Rainfall remains in place east of
there in the Florida Big Bend and Southwest Georgia. A Slight Risk
(level 2 of 4) for Excessive Rainfall remains in place for all of
our area for Sunday into Sunday night.
Three-hour Flash Flood Guidance (FFG) has dropped to between 3 to
5" across much of the Florida Panhandle into Southeastern Alabama
due to Friday's rain. That much rain is attainable with any
showers and storms that are able to develop today. It's still
worth mentioning that as each round of rain moves through that the
FFG would come down. Which is why isolated to scattered instances
of flash flooding are highest Sunday into Sunday night.
On the riverine front, most rivers start to near Action Stage with
some of the higher rainfall totals within the ensemble guidance. So
while rises on the rivers are expected, riverine flooding is not
currently anticipated unless rainfall totals exceed even the highest
of ensemble members, or more than 10-12". That said, we'll need to
watch some of our smaller creeks that respond more quickly to
localized heavy rainfall.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 68 76 67 / 90 80 100 90
Panama City 78 69 77 68 / 90 80 80 70
Dothan 77 66 76 65 / 90 80 90 80
Albany 78 66 77 66 / 90 80 100 90
Valdosta 81 67 80 67 / 90 60 100 90
Cross City 84 69 82 66 / 70 60 100 90
Apalachicola 78 71 76 69 / 90 80 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday afternoon for FLZ007>019-027-028-108-
112-114-115-118-127-128-326-426.
High Rip Current Risk through late Monday night for FLZ108-112-
114-115.
GA...Flood Watch through Monday afternoon for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Monday afternoon for ALZ065>069.
GM...Flood Watch through Monday afternoon for GMZ735.
High Rip Current Risk through late Monday night for GMZ735.
Small Craft Advisory until 10 PM CDT this evening for GMZ751-752-
770-772.
&&
NEAR TERM...DVD
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...DVD
MARINE...Reese
FIRE WEATHER...DVD
HYDROLOGY...ReeseIn the hours before
Special weather statement, May 10, 8:23 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
923 AM CDT Sat May 10 2025
FLZ007-008-108-101515-
Central Walton FL-South Walton FL-North Walton FL-
923 AM CDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALTON COUNTY
THROUGH 1015 AM CDT...
At 922 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill,
Portland, Sand Hill, Eglin Air Force Base, Alpine Heights, Villa
Tasso, De Funiak Springs, Liberty, De Funiak Spring Airport,
Glendale, Pleasant Hill, Pleasant Ridge, Center Ridge, New Home, New
Harmony, and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8639 3088 8604 3050 8617 3047 8620
3049 8619 3050 8620 3047 8623 3047 8624
3049 8626 3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 1422Z 202DEG 16KT 3051 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDEvent by event
3 thunderstorm wind, 3 flash flood, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Walton
- When
- May 10, 9:15 AM CST
- Where
- Walton County, 3.28 mi ESE of Pleasant Ridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 30.670, -86.120
Numerous trees and power lines were blown down along Highway 331 south of I-10.
Tornado, Walton
- When
- May 10, 9:22 AM CST to 9:35 AM CST
- Where
- Walton County, 2.74 mi WSW of Eucheeanna to 1.74 mi NNW of Douglas Crossroads
- Rating
- EF1
- Path length
- 8.03 mi
- Path width
- 400 yd
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.624, -86.082
This tornado began at Sherwood Road where it snapped several small hardwood limbs. As it progressed northeast towards Red Hills Road, it continued to snap small hardwood limbs, and it also began uprooting a few hardwood trees. The tornado uprooted hardwood trees as it crossed County Highway 280 E, as well as causing minor roof damage to a small barn along Campbell Road. It continued to move northeast across Montgomery Road where it uprooted a few hardwood trees as well as snapping a few large hardwood tree limbs. Before dissipating, the tornado moved across Interstate 10, causing softwood tree damage to briefly close down the eastbound travel lanes near mile markers 90 and 91. Damage along most of the path was consistent with EF1 wind speeds around 100 mph.
Thunderstorm Wind, Walton
- When
- May 10, 9:30 AM CST
- Where
- Walton County, Argyle
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 30.710, -86.040
Numerous trees and power lines were blown down near Argyle.
Tornado, Holmes
- When
- May 10, 10:08 AM CST to 10:36 AM CST
- Where
- Holmes County, 3.24 mi ENE of Gritney to 1.67 mi NE of Esto
- Rating
- EF2
- Path length
- 13.8 mi
- Path width
- 600 yd
- Continued into
- Geneva, Al (TAE)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.856, -85.784
This tornado began southwest of Bodie Lane and southeast of Tobe Retherford where it uprooted hardwood trees and snapped large limbs. This tornado increased in strength when it reached the intersection of Newberry Lane and Highway 177A as it caused numerous tree trunks to snap along with the tops of softwood trees; this was one of the areas indicative of damage consistent with low end EF-2 wind speeds. The tornado then moved parallel to Flowing Well Road while uprooting several hardwood trees, snapping large limbs, causing three electrical wooden power poles to snap, along with causing minor roof damage to a single-wide manufactured home. The tornado continued to move northeast across Old Ridge Road where several hardwood trees were uprooted and snapped. Once the tornado reached Highway 2 south of Esto, it caused several types of damage ranging from a tipped over Exxon Gas station covering, numerous snapped hardwood and softwood trees, an overturned SUV and trailer, and minor to moderate roof damage to a small business and a one-story home; this was another area indicative of damage consistent of low end EF-2 wind speeds. The Holmes County Sheriffs Office reported one minor injury in the vicinity of the intersection of Highways 2 and 79. As the tornado continued to track northeast to Noma, it continued to snap hardwood tree limbs, uproot trees and promote moderate roof damage of a single-wide manufactured home. The tornado then crossed northeast to the Florida and Alabama state line snapping hardwood limbs. Before it dissipated in Alabama just north of Highway 4, it snapped numerous softwood tree trunks and the tops of trees.
Flash Flood, Bay
- When
- May 11, 6:45 AM CST to 8:45 AM CST
- Where
- Bay County, 3.48 mi ENE of Westbay to 2.53 mi ENE of Westbay
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.312, -85.807
Water was across County Road 388 and West Bay Parkway in Bay County.
Flash Flood, Washington
- When
- May 11, 7:30 AM CST to 9:00 AM CST
- Where
- Washington County, 3.29 mi S of Sylvania to 3.57 mi SSW of Sylvania
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.573, -85.677
Flooding was reported on Twin Pond Road in Washington County.
Flash Flood, Washington
- When
- May 11, 7:30 AM CST to 9:00 AM CST
- Where
- Washington County, 3.29 mi S of Sylvania to 3.57 mi SSW of Sylvania
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.573, -85.677
Flooding was reported on Twin Pond Road in Washington County.
Thunderstorm Wind, Wakulla
- When
- May 11, 8:49 AM EST
- Where
- Wakulla County, 0.69 mi S of Hyde Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.150, -84.260
Fallen trees or limbs resulted in a power outage along Obediah Triplett Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Idaho, May 10, 202562 kt wind · 34 events
- Tornadoes and Damaging Winds in Florida, May 10, 2025EF1 · 5 events
- Damaging Winds in Montana, May 10, 202560 kt wind · 16 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 10 to 13, 20257 events
- Damaging Winds in Montana, May 10, 202560 kt wind · 5 events
- Hail and Damaging Winds in Florida, May 10, 2025$5,000 · 50 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 10, 20253 events
- Flooding in New Hampshire, May 10, 20253 events
- Flash Flood and Flood in Alabama, May 10, 20251 in hail · 3 events
- Flash Flood and Damaging Wind in Alabama, May 10, 202578 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 10, 20252 events
- Hail in Florida, May 10, 20251 in hail · 2 events